Alert archive / Washington / Wind Advisories in 2018

Wind Advisory 18, NWS Pendleton, OR

June 25, 2018Kittitas County, Yakima County, Washington

NWS Pendleton, OR issued this wind advisory at Jun 25, 2018, 2:07 AM PDT for Kittitas County, Yakima County, Washington. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Jun 25, 2018, 2:07 AM PDT (09:07 UTC)
Expired
Jun 25, 2018, 5:00 PM PDT
In force
15 hr
Issued by
NWS Pendleton, OR

Counties Kittitas County, WA, Yakima County, WA

The radar

The Pendleton radar (KPDT), 188 km from the middle of the area, began a volume at 09:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salem/Mcnary, OR (KSLE), launched 00:00Z, 9.1 hours before the alert went out and 273 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salem/Mcnary, OR at 00:00Z on 2018-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salem/Mcnary, OR at 00:00Z on 2018-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2114 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

737 
WWUS76 KPDT 250907
NPWPDT

URGENT - WEATHER MESSAGE
National Weather Service Pendleton OR
207 AM PDT Mon Jun 25 2018

...VERY WINDY IN THE KITTITAS VALLEY TODAY...

.A STRONG DRY COLD FRONT IS MOVING ACROSS THE REGION AT THIS 
TIME CAUSING GUSTY WINDS IN MOST OF THE FORECAST AREA. THE WINDS
IN THE KITTITAS VALLEY HAVE INCREASED TO WIND ADVISORY LEVELS. 
THE WINDS WILL LIKELY PERSIST MOST OF THE DAY IF NOT ALL DAY.

WAZ026-251715-
/O.NEW.KPDT.WI.Y.0018.180625T0907Z-180626T0000Z/
Kittitas Valley-
including the cities of Ellensburg and Thorp
207 AM PDT Mon Jun 25 2018

...WIND ADVISORY IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON...

The National Weather Service in Pendleton has issued a Wind
Advisory...which is in effect until 5 PM PDT this afternoon.

* WINDS...Northwest 30 TO 40 mph with gusts to 50 mph.

* TIMING...The strongest winds will be from now until late
  morning.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$

RSC
1 follow-up statement
107 
WWUS76 KPDT 251733
NPWPDT

URGENT - WEATHER MESSAGE
National Weather Service Pendleton OR
1033 AM PDT Mon Jun 25 2018

...VERY WINDY IN THE KITTITAS VALLEY TODAY...

.A strong cold front moved through the region earlier today. As a 
result tight pressure gradients and locally strong winds are
expected in the Kittitas valley this afternoon.

WAZ026-260000-
/O.CON.KPDT.WI.Y.0018.000000T0000Z-180626T0000Z/
Kittitas Valley-
including the cities of Ellensburg and Thorp
1033 AM PDT Mon Jun 25 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON...

* WINDS...West to northwest 25 TO 35 mph with gusts of 40 to 50
  mph. The strongest winds will be across the north side of the
  valley.

* TIMING...Winds will increase late this morning and early this
  afternoon, peaking during mid and late afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Jun 24, 10:40 PM PDT, 3 hours 27 minutes earlier.

Area forecast discussion, Jun 24, 10:40 PM PDT, 3 hours 27 minutes before
Area Forecast Discussion
National Weather Service Pendleton OR
1040 PM PDT Sun Jun 24 2018

updated the aviation discussion

.UPDATE...A ridge of high pressure provided above normal
temperatures today and the dry conditions will continue tonight.
However a low pressure system will approach the pacnw while its
cold front moves into the two state overnight and tracks east of
the region tomorrow. Noticeably cooler temperatures can be expected
on Monday along with breezy conditions. Other than some showers
possible along the east slopes of the wa/or cascades and possibly
into the kittitas valley...minor adjustments were done to low
temperatures that are forecast to drop into the 60s with 50s in the
mountains tonight.

&&

.AVIATION...vfr conditions will persist across all taf sites for
the next 24 hours. However brief wind gusts to 30 kts is possible at
any taf sites after 12z.

&&

.PREV DISCUSSION... /issued 222 PM PDT Sun Jun 24 2018/

SHORT TERM...Tonight through Wednesday...An upper low over the Gulf
of Alaska will move east into British Columbia during the next 24
hours. This system will push a cold front across the Interior
Northwest late tonight through early Monday morning. This front is
not expected to produce much in the way of precipitation as it moves
through the area. Isolated to scattered showers will be possible
over portions of Kittitas and Yakima counties, especially west of
Ellensburg and Yakima. Also a few light showers may occur near the
Cascade crest from Klickitat county (WA) south to Deschutes county
(OR). Winds will increase across the area behind the front. These
winds will persist through the day Monday. Strongest winds will be
in the Columbia Gorge and the Kittitas Valley. Winds across the
north side of the the Kittitas valley may approach 30-35 mph
sustained Monday. High temps Monday will run 10-15 degrees cooler
than today. The westerly flow will persist across the area Monday
night through Wednesday. Expect fair and dry conditions with below
seasonal temps during this period. May see a few showers over the
Washington Cascade east slopes Wednesday afternoon due to a weak
disturbance moving to the east within the westerly flow. 90

LONG TERM...Wednesday night through Sunday...A weak trough of low
pressure will move through Wednesday night/Thursday, with cooler
temperatures and some breezy winds, mainly through the gorge and out
into the lower basin. The broad upper level trough remains over the
inland northwest through Saturday with several pieces of energy to
drop into through. Most of the showers and thunderstorms will be
over Idaho and northern Washington, with only a slight chance along
Washington Cascades and mountains of northeast Oregon through the
period. Temperatures will be slightly below normal values. 93

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  63  78  48  78 /   0  10   0   0
ALW  65  81  53  80 /   0  10   0   0
PSC  66  84  50  82 /   0   0   0   0
YKM  62  81  47  81 /  10   0   0   0
HRI  65  82  49  82 /   0   0   0   0
ELN  61  72  48  78 /  20  10   0   0
RDM  54  77  37  79 /   0   0   0   0
LGD  58  78  43  75 /   0   0   0   0
GCD  58  79  42  77 /   0  10   0   0
DLS  66  77  52  83 /  10   0   0   0

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...None.
WA...None.
&&

97/97

Nearby

Wind Advisories in Washington, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.